12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Fluctuational Transitions through a Fractal Bas...
View graph of relations

« Back

Fluctuational Transitions through a Fractal Basin Boundary.

Research output: Contribution to journalJournal article

Published

Journal publication date24/10/2003
JournalPhysical Review Letters
Journal number17
Volume91
Pages174104 / 4 pages
Original languageEnglish

Abstract

Fluctuational transitions between two coexisting chaotic attractors, separated by a fractal basin boundary, are studied in a discrete dynamical system. It is shown that the transition mechanism is determined by a hierarchy of homoclinic points. The most probable escape path from a chaotic attractor to the fractal boundary is found using both statistical analyses of fluctuational trajectories and the Hamiltonian theory of fluctuations.